Alert archive / Wisconsin / River Flood Warnings in 2009
River Flood Warning 1, NWS La Crosse, WI
NWS La Crosse, WI issued this river flood warning at Feb 13, 2009, 6:06 AM CST for Buffalo County, Trempealeau County, Wisconsin. It was in force for 38 hr.
The area
The counties it named.
The facts
- Issued
- Feb 13, 2009, 6:06 AM CST (12:06 UTC)
- Expired
- Feb 14, 2009, 7:55 PM CST
- In force
- 38 hr
- Issued by
- NWS La Crosse, WI
- Flood severity
- Minor
Counties Buffalo County, WI, Trempealeau County, WI
The radar
The La Crosse radar (KARX), 65 km from the middle of the area, began a volume at 12:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Trempealeau River at Dodge (DDGW3).
- Action stage
- 9 ft
- Minor stage
- 10.5 ft
- Moderate stage
- 11 ft
- Major stage
- 12 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 05379500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS43 KARX 131207 FLWARX BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE LA CROSSE WI 606 AM CST FRI FEB 13 2009 .RUNOFF FROM MELTING SNOW HAS CAUSED RIVER LEVELS TO RISE ABOVE FLOOD STAGE. HERE IS THE LATEST STAGE AND FORECAST INFORMATION. SAFETY MESSAGE... IF YOU LIVE IN A THREATENED AREA...BE ALERT FOR HIGH OR RISING WATER...AND BE READY TO MOVE TO HIGHER GROUND IF NECESSARY. DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY VEHICLES. TURN AROUND...DON/T DROWN. STAY TUNED TO YOUR FAVORITE SOURCE OF WEATHER INFORMATION...INCLUDING NOAA WEATHER RADIO...FOR LATER STATEMENTS. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/LACROSSE . WIC011-121-140007- /O.NEW.KARX.FL.W.0001.090213T1207Z-090214T1500Z/ /DDGW3.1.ER.090212T1800Z.090213T1100Z.090213T2100Z.NO/ 607 AM CST FRI FEB 13 2009 ...FLOOD WARNING IN EFFECT UNTIL LATE THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN LA CROSSE WI HAS ISSUED A * FLOOD WARNING FOR THE TREMPEALEAU RIVER AT DODGE. * UNTIL LATE THIS AFTERNOON. * AT 5:00 AM FRIDAY THE STAGE WAS 9.2 FEET...AND STEADY. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * THE RIVER APPEARS TO BE CRESTING AROUND 9.2 FEET...AND IT IS EXPECTED TO SLOWLY FALL BELOW FLOOD STAGE BY LATE THIS AFTERNOON. * FLOOD STAGE IS 9 FEET. * FORECAST...FALL BELOW FLOOD STAGE LATE THIS AFTERNOON. * IMPACT...AT 9 FEET...AGRICULTURAL AND MARSH LAND IS FLOODED. $$
5 follow-up statements
000 WGUS83 KARX 131625 FLSARX FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 1025 AM CST FRI FEB 13 2009 .RUNOFF FROM MELTING SNOW THE PAST FEW DAYS HAS CAUSED RIVER LEVELS TO RISE ABOVE FLOOD STAGE. HERE IS THE LATEST STAGE AND FORECAST INFORMATION. SAFETY MESSAGE... DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY VEHICLES. TURN AROUND...DON/T DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/LACROSSE . WIC011-121-140425- /O.EXT.KARX.FL.W.0001.000000T0000Z-090215T0002Z/ /DDGW3.1.ER.090212T1800Z.090213T1800Z.090214T0602Z.NO/ 1025 AM CST FRI FEB 13 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL SATURDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE TREMPEALEAU RIVER AT DODGE. * UNTIL SATURDAY MORNING. * AT 9:00 AM FRIDAY THE STAGE WAS 9.3 FEET...AND STEADY. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * THE RIVER IS NEAR CREST NOW AND IS EXPECTED TO BEGIN TO SLOWLY FALL LATE THIS AFTERNOON. * FLOOD STAGE IS 9 FEET. * FORECAST...FALL BELOW FLOOD STAGE SATURDAY MORNING. $$
000 WGUS83 KARX 132244 FLSARX FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 444 PM CST FRI FEB 13 2009 .RUNOFF FROM MELTING SNOW THE PAST FEW DAYS HAS CAUSED RIVER LEVELS TO RISE ABOVE FLOOD STAGE. HERE IS THE LATEST STAGE AND FORECAST INFORMATION. SAFETY MESSAGE... DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY VEHICLES. TURN AROUND...DON/T DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/LACROSSE . WIC011-121-141044- /O.EXT.KARX.FL.W.0001.000000T0000Z-090215T0958Z/ /DDGW3.1.ER.090212T1800Z.090214T0000Z.090214T1558Z.NO/ 444 PM CST FRI FEB 13 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL SATURDAY MORNING... THE FLOOD WARNING CONTINUES FOR THE TREMPEALEAU RIVER AT DODGE. * UNTIL SATURDAY MORNING. * AT 4:00 PM FRIDAY THE STAGE WAS 9.4 FEET...AND STEADY. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FLOOD STAGE IS 9 FEET. * FORECAST...RISE TO 9.5 FEET THIS EVENING. FALL BELOW FLOOD STAGE SATURDAY MORNING. $$
000 WGUS83 KARX 140953 FLSARX FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 350 AM CST SAT FEB 14 2009 .RUNOFF FROM MELTING SNOW THE PAST FEW DAYS HAS CAUSED RIVER LEVELS TO RISE ABOVE FLOOD STAGE. HERE IS THE LATEST STAGE AND FORECAST INFORMATION. SAFETY MESSAGE... DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY VEHICLES. TURN AROUND...DON/T DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/LACROSSE WIC011-121-142153- /O.EXT.KARX.FL.W.0001.000000T0000Z-090215T1434Z/ /DDGW3.1.ER.090212T1800Z.090214T0700Z.090214T2034Z.NO/ 350 AM CST SAT FEB 14 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL THIS EVENING... THE FLOOD WARNING CONTINUES FOR THE TREMPEALEAU RIVER AT DODGE. * UNTIL THIS EVENING. * AT 3:00 AM SATURDAY THE STAGE WAS 9.6 FEET...AND STEADY. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * FLOOD STAGE IS 9 FEET. * FORECAST...FALL BELOW FLOOD STAGE THIS EVENING. $$
000 WGUS83 KARX 141614 FLSARX FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 1014 AM CST SAT FEB 14 2009 .RUNOFF FROM MELTING SNOW FROM EARLIER IN THE WEEK HAS CAUSED RIVER LEVELS TO RISE ABOVE FLOOD STAGE. HERE IS THE LATEST STAGE AND FORECAST INFORMATION. SAFETY MESSAGE... DO NOT DRIVE CARS INTO FLOODED AREAS. REMEMBER...IT TAKES ONLY TWO FEET OF WATER TO FLOAT MOST AUTOMOBILES...INCLUDING SPORT UTILITY VEHICLES. TURN AROUND...DON/T DROWN. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/LACROSSE . WIC011-121-150414- /O.EXT.KARX.FL.W.0001.000000T0000Z-090215T1800Z/ /DDGW3.1.ER.090212T1800Z.090214T0700Z.090215T0000Z.NO/ 1014 AM CST SAT FEB 14 2009 ...FLOOD WARNING NOW IN EFFECT UNTIL THIS EVENING... THE FLOOD WARNING CONTINUES FOR THE TREMPEALEAU RIVER AT DODGE. * UNTIL THIS EVENING. * AT 9:00 AM SATURDAY THE STAGE WAS 9.4 FEET...AND STEADY. * MINOR FLOODING IS OCCURRING AND IS FORECAST TO CONTINUE. * THE RIVER IS SLOWLY FALLING AND WILL CONTINUE TO FALL THIS AFTERNOON AND INTO TONIGHT. * FLOOD STAGE IS 9 FEET. * FORECAST...FALL BELOW FLOOD STAGE THIS EVENING. $$
000 WGUS83 KARX 150155 FLSARX FLOOD STATEMENT NATIONAL WEATHER SERVICE LA CROSSE WI 755 PM CST SAT FEB 14 2009 .THE FLOOD WARNING HAS BEEN CANCELLED FOR THE TREMPEALEAU RIVER AT DODGE. ADDITIONAL RIVER AND WEATHER INFORMATION IS AVAILABLE AT... HTTP://WWW.WEATHER.GOV/LACROSSE . WIC011-121-150225- /O.CAN.KARX.FL.W.0001.000000T0000Z-090215T1800Z/ /DDGW3.1.ER.090212T1800Z.090214T0700Z.090214T2245Z.NO/ 755 PM CST SAT FEB 14 2009 ...FLOOD WARNING IS CANCELLED... THE FLOOD WARNING IS CANCELLED FOR THE TREMPEALEAU RIVER AT DODGE. * AT 7:00 PM SATURDAY THE STAGE WAS 8.9 FEET...AND FALLING. * FELL BELOW FLOOD STAGE AT 4:45 PM SATURDAY. * NO FLOODING IS OCCURRING...AND NO FLOODING IS FORECAST. * RECENT ACTIVITY... OPTIONAL. DESCRIBE RECENT TRENDS/PEAKS/ETC IN RIVER CONDITIONS . * FLOOD STAGE IS 9 FEET. * FORECAST...FALL TO 7.6 FEET MONDAY MORNING. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this river flood warning went out at Feb 13, 3:35 AM CST, 2 hours 31 minutes earlier.
Area forecast discussion, Feb 13, 3:35 AM CST, 2 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 335 AM CST FRI FEB 13 2009 .SHORT TERM...THROUGH SUNDAY NIGHT A PRETTY QUIET PERIOD COMING UP FOR THE NEXT 3 DAYS...BUT NOT WITHOUT SOME WEATHER ISSUES...MAINLY THE WEATHER SYSTEM TONIGHT AND COVERAGE/AMOUNTS OF LIGHT SNOW. SYSTEM HAS BACKED AWAY CONSIDERABLY OVER THE LAST DAY ON HOW MUCH IT WILL IMPACT NERN IA/SWRN WI...SO A CONTINUED SLOW BACKPEDAL TOWARD A LIGHTER SNOWFALL EVENT WAS THE GIST OF THIS FORECAST PACKAGE. CURRENTLY...LOW LEVEL NORTHWESTERLY FLOW CONTINUES WITH WEAK COLD ADVECTION. WEAK MID LEVEL SHORTWAVE ENERGY OVER WISCONSIN HELPING TO DRAG RATHER LARGE STRATUS FIELD OVER MUCH OF WISCONSIN WITH MORE BROKEN PATCHES OF STRATUS OVER ERN MN. A FEW FLURRIES OUT OF THESE CLOUDS...MAINLY OFF TO THE NORTH. UPSTREAM...LOW AMPLITUDE WAVE IN COLORADO IN DOMINANT SRN STREAM WHICH EXTENDS ZONALLY ACROSS THE SRN CONUS. NRN STREAM OVER SRN CANADA IS BLOCKY AND STAGNANT...WITH SEVERAL CLOSED LOWS BOTTLED UP IN THE FLOW. OF MOST IMPORTANCE /TO EXTENDED DISCUSSION BELOW/ IS CLOSED LOW OVER MANITOBA/SASKATCHEWAN BORDER. TODAY...PATCHES OF STRATUS/LOW CLOUDS WILL CONTINUE TO PROGRESS VERY SLOWLY SOUTHEAST OUT OF THE AREA...MAINLY EAST OF RIVER. MEANWHILE...MID LEVEL MOISTURE AHEAD OF COLORADO SHORTWAVE WILL SPREAD INTO THE AREA LATE THIS MORNING/AFTERNOON...SO THOSE NOT SEEING LOW CLOUDS THIS MORNING WILL SEE THICKENING MID/HIGH CLOUDS THIS AFTERNOON. PARTLY SUNNY SHOULD SUFFICE MOST AREAS. LARGER SCALE FORCING WITH THE APPROACHING WAVE ARRIVES MID AFTERNOON WITH WEAKENING BUT STILL MODEST MID/UPPER LEVEL Q/G AND PV ADVECTION. HOWEVER...BELOW 700MB...FORCING IS NIL AND MOISTURE LACKING WITH NORTHERLY FLOW ON THETA-SFCS. LOWER LEVEL WARM ADVECTION/ISENTROPIC ASCENT FOCUSED WELL SOUTH...WHERE MOISTURE TRANSPORT FOCUSES INTO BAROCLINIC ZONE OVER SRN IA/NRN MO. THE MID LEVEL FORCING/MOISTURE MAY BE ENOUGH TO ALLOW A FEW FLURRIES OR BRIEF PERIOD OF VERY LIGHT SNOW TO REACH GROUND IN NERN IA...BUT NOTHING TO ACCUMULATE THROUGH MID AFTERNOON. LATE IN THE AFTERNOON INTO THE EARLY EVENING...600-500MB FRONTOGENETIC AXIS BRIEFLY MOVES INTO SRN AREAS AS SHORTWAVE BEGINS TO RAPIDLY DEAMPLIFY AS IT MOVES INTO THE SUBTLE LONGWAVE RIDGE BETWEEN WRN CONUS TROUGH AND ERN CONUS TROUGH. WHILE STRONGEST Q/G FORCING AND PV ADVECTION IS DEPARTING...ENOUGH RESIDUAL LIFT TO PERHAPS ALLOW BAND OF LIGHT SNOW ACROSS NERN IA/SWRN WI THIS EVENING. DON/T EXPECT ANY AMOUNTS MORE THAN AN INCH...AND PROBABLY WILL STRUGGLE TO GET MUCH ACCUMULATION AT ALL GIVEN LATEST TRENDS IN 13.06 NAM-WRF AND 13.00Z GFS/ECMWF. HOWEVER...FEEL IT WILL STILL SNOW SO KEPT SNOW CHANCES AROUND 70 PERCENT IN FAR SOUTH...BUT ACCUMULATIONS VERY LIGHT. THIS SYSTEM RAPIDLY WEAKENS/DEAMPLIFIES FURTHER ON SATURDAY MORNING LEAVING HIGH PRESSURE TO BUILD IN AS FLOW REMAINS LARGELY ZONAL UNDERNEATH BLOCKY/STAGNANT NRN STREAM IN CANADA. LOW LEVEL COLD AIR WILL CONTINUE TO SLOWLY LEECH INTO THE AREA...KEEPING TEMPERATURES NEAR SEASONAL NORMALS. SHOULD SEE PLENTY OF SUNSHINE ON BOTH SATURDAY AND SUNDAY AS 1035MB HIGH PRESSURE SETTLES ACROSS THE AREA. .LONG TERM...MONDAY THROUGH THURSDAY ALL EYES THIS PERIOD ON POTENTIALLY SIGNIFICANT WEATHER SYSTEM FOR TUESDAY/TUESDAY NIGHT...WITH HEAVY SNOW SIGNAL IN LATEST DETERMINISTIC 13.00Z GFS/ECMWF RUNS. HOWEVER...12.12Z NORTH AMERICAN ENSEMBLE AND 13.00Z GEFS SHOWING A LOT OF SPREAD VIA TIMING AND ON WHAT LATITUDE THIS SYSTEM MOVES THROUGH. 13.00Z CANADIAN GEM RIGHT WITH ECMWF/GEFS...SO WILL START TO RAISE AWARENESS VIA THIS MORNING/S HAZ WEATHER OUTLOOK FOR POTENTIAL SNOW ACCUMULATIONS TUESDAY/TUESDAY NIGHT. MANY SOURCES FOR ERROR/SPREAD WITH LOWER CONFIDENCE ON THIS SYSTEM...AS IT APPEARS TO BE PHASING OF LOWER AMPLITUDE MID/UPPER TROPOSPHERIC ENERGY OUT OF THE ZONAL SRN STREAM...WITH A FORMER CLOSED LOW OUT THE STAGNANT NRN STREAM. ANY TIMING DIFFERENCES WILL SIGNIFICANTLY ALTER HEAVY PRECIPITATION SWATH...AND LIKELY SEEING THIS IN GEFS PROBABILITIES WHICH ARE NOT PAINTING WHAT THE DETERMINISTIC RUNS ARE SHOWING. ADDING TO UNCERTAINTY IS MARGINAL WARM LAYER WHICH MAY BLEED INTO NERN IA/SRN WISC WITH A P-TYPE ISSUE. RIGHT NOW...SEEMS COLD ENOUGH FOR SNOW ALL AREAS...BUT WILL NEED TO WATCH TEMPERATURES. LOOKS QUIET IN THE WAKE OF THIS SYSTEM WED/THUR...AND MOST LIKELY MONDAY TOO IN WARM ADVECTION AND SLOW MOISTENING AHEAD OF THE WAVE. MORE TO COME IN LATER DISCUSSIONS ON THIS POTENTIALLY SIGNIFICANT STORM. && .AVIATION...TODAY THROUGH TONIGHT THE INFRARED SATELLITE IMAGERY CONTINUES TO SHOW THAT THE LOW CLOUDS HAVE MOVED OUT OF SOUTHEAST MINNESOTA AND NORTHEAST IOWA THIS MORNING. LOOKING UPSTREAM THE BACK EDGE OF THE MVFR CLOUDS LOOKS LIKE IT SHOULD ADVANCE SOUTHEAST ACROSS WESTERN WISCONSIN BETWEEN 13.10Z AND 13.13Z. HIGH CLOUDS WILL BEGIN TO MOVE BACK INTO THE AREA DURING THE LATE MORNING AND EARLY AFTERNOON...AND THEN CEILINGS WILL LOWER DURING THE AFTERNOON. CEILINGS WILL LIKELY REMAIN VFR NORTH OF AN AUSTIN MINNESOTA TO WISCONSIN DELLS LINE. MEANWHILE SOUTH OF THIS LINE THE CEILINGS WILL LIKELY FALL INTO THE IFR AND MVFR RANGE FROM LATE THIS AFTERNOON THROUGH TONIGHT. IN ADDITION...VISIBILITIES WILL LIKELY FALL INTO THE 3-5 MILE RANGE AS SNOW DEVELOPS ACROSS THIS AREA. THE LOWEST CEILINGS AND VISIBILITIES WILL BE LIKELY SOUTH OF AN OELWEIN IOWA TO LANCASTER WISCONSIN LINE. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT/LONG TERM...BINAU AVIATION...BOYNE
Hazardous weather outlook, Feb 13, 5:32 AM CST, 34 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 532 AM CST FRI FEB 13 2009 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-141200- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 532 AM CST FRI FEB 13 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA... AND WESTERN INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT ICE JAMS WILL CONTINUE TO CAUSE SOME MINOR FLOODING ALONG PORTIONS OF THE ZUMBRO AND ROOT RIVERS. LIGHT SNOW WILL BE LIKELY SOUTH OF AN AUSTIN MINNESOTA TO WISCONSIN DELLS LINE TONIGHT. SNOW AMOUNTS WILL RANGE FROM A TRACE TO POSSIBLY UP TO AN INCH OF SNOW. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY A LOW PRESSURE SYSTEM WILL PROVIDE A CHANCE OF SNOW ON TUESDAY AND TUESDAY NIGHT. THERE MAY BE SOME MEASURABLE SNOW ASSOCIATED WITH THIS SYSTEM. HOWEVER THE EXACT SNOWFALL AMOUNTS AND LOCATIONS WHICH MAY BE AFFECTED ARE RATHER UNCERTAIN AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ANY REPORTS RELATING TO RIVER PROBLEMS DUE TO ICE JAMMING WOULD BE GREATLY APPRECIATED. IN ADDITION...SNOWFALL REPORTS FROM TONIGHT WOULD ALSO BE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. BOYNE
Nearby
River Flood Warnings in Wisconsin, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.